Spondylitis Association of America
Topic Options
#173641 - 04/30/10 10:12 PM Painful Burning Vein/s ??
Cosmololo Offline
Registered Visitor

Registered: 06/19/08
Posts: 1028
Loc: Georgia
OK I have had this pain for a long time now and I feel like I am losing my mind so I have to ask someone and bring it up. I have not asked or talked about it with anyone.

I have for quite some time now been getting pain in my veins, usually my arm veins and my left arm. At times my skin looks completely transparent and my veins almost black. The left arm the veins look thinner than the veins in my right arm at times. The right arm veins look normal and healthy 90% of the time to me. The pain in my veins when they get dark and the skin gets translucent looking is increasing and starting to concern me on my left arm. My wrist gets a burning sensation too.

I have hypertension and have a recently diagnosed syndrome called Liddle's. My hypertension IS under control with a potassium sparring diuretic. I am also on a prescription potassium medicine every day as well as my TNF- Enbrel once a week. I also have a recent re-diagnosed hypothyroid which I am treating with Synthroid daily. I obviously have a lot of crap going on. I don't know who to bring this problem up to and it is getting pretty scary and painful. It tends to aggravate when I have been sitting awhile and stand or get up to do any sort of activity.

Like I said- my skin looking clear is creepy with the veins looking dark and thin and they hurt and burn but it is generally always in the left arm and nowhere else. I have also had numbness and tingling in this arm in the past. When I wake up the last week my hands won't close - too swollen but it quickly recedes after I get them moving to the point where my wedding band just about flies off my finger at times. Yes with my Liddle's I do swell and then go back down it is a constant battle but I just can't deal with this burning vein issue.

Anyone EVER heard of this or had this issue EVER?

Top
#173653 - 05/01/10 07:30 AM Re: Painful Burning Vein/s ?? [Re: Cosmololo]
sequoia
Unregistered


hi cosmo, a little bit, it my answer. i think we can have inflammation, and there can be a vascular component to our disease, or at least it has a vein thing going. so, yes, my veins have "burned" but it is something you need to get checked out. my pain has been in my feet and toes. there is quite a bit of arthritis there as well. i think it is dactylitis. you aught to see how flaming red and swollen they get when they get worse. it can last days and makes it hard to get shoes on. seems the more frequently i get that pain, the more arthritis appears.

i would see if your primary care doc would like you to see a vascular (circulatory system) doc. they could start there. don't know anything about the black look, tho.

prayers and peace, and talk to you later, s.

Top
#173659 - 05/01/10 08:55 AM Re: Painful Burning Vein/s ?? [Re: ]
JenInCincy Offline
Registered Visitor

Registered: 05/19/08
Posts: 13278
Loc: Cincinnati, OH
Vasculitis? Read here, especialy the "symptoms" page. I believe vasculitis can be a comorbidity/complication of spondy diseases.

http://www.mayoclinic.com/health/vasculitis/DS00513
_________________________
Jen, 42, happy partner of James and Moma to Evan, 14, & Lucy, 12.5 (Crohn's dx @ age 3; on Remicade since April 2010.) I take piroxicam, Flexeril, & Nucynta ER nightly. 3 anti-TNFs didn't pan out for me.

"Science is the father of knowledge, but opinion breeds ignorance." -- Hippocrates

Top
#173787 - 05/03/10 03:48 PM Re: Painful Burning Vein/s ?? [Re: JenInCincy]
Cosmololo Offline
Registered Visitor

Registered: 06/19/08
Posts: 1028
Loc: Georgia
Thanks for the info Sequoia and Jen. I am going to bring this up with my new rheumy mid-month when I see her. Maybe she will have some answers. Vasculitis does sound like a possibility- some form of it anyway. I basically just made myself a note to mention it as one of my problems I would like to address with her. I was just washing my face last night in the bathroom and as I looked at my arm after drying my face with the towel, my right arm vein was dark and huge from wrist up to my elbow like someone had put a band around my arm and told me to make a fist. It didn't hurt though. It usually only hurts the other arm and when the veins are very thin looking. (also the veins were lighter in this arm whereas the ones that usually hurt are dark almost black)

I think I may have some sort of circulation/ blood flow problem esp. considering my legs, arms, feet and hands are always very cold and even when it is 70 or 80 outside and I go to bed sometimes I use a heavy blanket and heating blanket over it cause I feel so cold. I tend to get cold sweats a lot too. I keep the AC here in the house on about 75 the lowest. My husband and daughter are always complaining my hands and feet are cold. I also have raynaud's. Didn't realize my rheumy dx me with it until I went through my old records he had given me awhile back.

I only keep the AC on around 75 because my family gets overheated very easily- if our old thermostat is even accurate!

Top
#173788 - 05/03/10 03:57 PM Re: Painful Burning Vein/s ?? [Re: Cosmololo]
aslee9 Offline
Registered Visitor

Registered: 08/28/08
Posts: 2119
Loc: michigan
OMG! Cosmo, the timing of your question could not have come at a better time for me! I've been having off and on vein pain in my arms for years, didn't think anything of it and it would eventually go away. Now my left leg/ankle are swollen and have been swelling for quite a while. Doctor prescribed support hose, but he said it was vascular problems causing the swelling.

I wore the hose today for the second time and I called his office. My ankle swelled up the size of a grapefruit within 30 minutes of putting on the hose. Just the left side! This is always my more painful/stiff AS side. I called and went in to dr. at 11:30 and he seemed to think nothing of the swelling. Just told me to continue wearing the hose. He also wants me to cut my lasix and potassium use in half (water retention meds).
He did tell me I would start getting vascular ulcers if this is not controlled. ???????? This must be AS inflammation related!

GRRR If its not one thing, its another.

Ann
_________________________
Ann
HLAB27+
62 years old flexeril, tramadol, tramadol er, percocet, lidoderm patch, flector patch, voltaren gel + other meds for other conditions + lots of vitamins


Top


Moderator:  Chris Miller, ElinAslanyan 

        Bookmark and Share RSS Feed


About Us |  Join SAA |  Educational Materials |  Contact Us |  Privacy Statement |  Guidestar
Good Operating Practices |  SAA Store Policies
� 2012 Spondylitis Association of America, All Rights Reserved